Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What is the cause and treatment for seborrheic dermatitis on face?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 773 Questions
Question
I have what my dermatologist says is seborrheic dermatitis on my face. I have had this issue since November and can't get any relief from it at all. Have tried all the usual western therapies (I.E. short term steroid use, anti-fungals, etc.) I have also tried natural so called remedies such as ACV, Neem oil, Tea tea oil, etc. It seems to be getting worse not better. I may also have candida overgrowth so am on a candida diet which is not helping the dermatitis either. I am allergic to candida, mold, dust mites and am on prescription drops for that. Do you think that my dermatitis is being caused by the candida overgrowth? If so - how can I get this under control? I am at my wits end with the itching and burning to the point where I don't want to leave the house. I know that my stress is contributing to it as well but don't know where to go from here. Thank you for any help that you can provide me
Posted Mon, 4 Aug 2014 in General Health
 
 
Answered by Dr. Charu Bansal 3 hours later
Brief Answer:
kindly give details

Detailed Answer:
Hello dear,
Welcome to healthcaremagic.
I have read your query and understood your concern.

Seborrheic dermatitis is a condition with high tendency of recurrence and relapse.

I would like to know the following details :
1 ) do you have dandruff scalp?
2) you mentioned about candida overgrowth. Where actually do ypu have this overgrowth?
3) How about your diabetic status?
4) do you regularly use these anti dandruff shampoo?

Kindly get back to me with reply of the above questions and attach pics of the rash so that I can help you to my best.

Stay healthy.
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for seborrheic dermatitis on face? 18 hours later
Thank you for your reply Dr. Bansal. Below are the answers to your questions. Sorry - I don't have pics but will try to describe the best I can.

1) No - I do not have dandruff scalp
2) Candida overgrowth is a yeast overgrowth condition of the colon and intestines.
3) Negative results on diabetic tests
4) Yes - I alternate between Ketoconazole, T-Gel, DHS Zinc shampoo and Selsun every other day.

This is mostly on the left side of my face. My nasolabial fold is swollen with little round red patches which extend down to my jaw line. Under my left lip I have a red patch with a small pimple like scale thing (does not hurt but at times itches.) I have a circular red patch on my left check with another pimple like scale that will not go away. Also one on my left jaw line. The whole left side of my face feels swollen and the things that I described above are swollen as well which look like deep wrinkles.

Hope this helps you somewhat and if you have further questions, please feel free to contact me. Thank you again!
 
 
Answered by Dr. Charu Bansal 3 days later
Brief Answer:
Fluconazole oral is advisable

Detailed Answer:
Hello dear,
Welcome again.
Sorry for delayed reply.

As per description, it seems you have severe form of seborrheic dermatitis.
In such cases, i prefer to give a weekly course of fluconazole also if no contraindications.

In active cases, topical mild to moderate potency steroids are given.
But such swelling you described is not so common in seb dermatitis.

I will again like to advise you to put some pics so that i can better visualize and help you to my best.
Above answer was peer-reviewed by
 
Follow-up: What is the cause and treatment for seborrheic dermatitis on face? 3 hours later
Okay - I will try to get a picture for you. How do I attach it? Thank you again for your reply.
 
 
Answered by Dr. Charu Bansal 38 hours later
Brief Answer:
attach reports

Detailed Answer:
There is an option of attach reports. Else you may talk to the executive for further information.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor